MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. MASTERS SERIES CAVGJ,AUS TRALIAN,27MM; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. MASTERS SERIES CAVGJ,AUS TRALIAN,27MM; HEART-VALVE, MECHANICAL
Model Number 27CAVGJ-514 00
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
On (b)(6) 2020, a 27mm masters series cavg was selected for implant in the patient.During device implantation, the valve leaflets snapped.The physician used the valve rotator recommended in the ifu, but resistance was felt and one leaflet was intact and the other shattered as it fell into the left ventricle.All pieces of the dislodged leaflet and fractured pieces were removed from the patient and the patient did not experience any serious injuries.The valve was replaced with a 25mm masters series cavg and the patient remained hemodynamically stable throughout the procedure.An increased bypass time was reported.The patient is currently stable and discharged.
 
Additional Manufacturer Narrative
The reported event of a dislodged and fractured leaflet was confirmed.Both leaflets were dislodged from the orifice and one leaflet was also fractured.No other damage was noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.While the root cause of the leaflet dislodgement could not be conclusively determined, there was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflets and there was no evidence of orifice damage.The damage may have been caused by some external force applied to the valve which overstressed the carbon material.Please note, per the masters series cavgj valve instructions for use, arten100046405 revision a."warnings: proper valve size selection is crucial.Do not oversize the valve.Use a smaller size sjm masters series aortic valved graft if the patient annulus measurement falls between two sjm masters series aortic valved graft sizes.Use only st.Jude medical¿ mechanical heart valve sizers." "warnings: never apply force to the valve leaflets.Force may cause structural damage to the valve.".
 
Additional Manufacturer Narrative
The reported event of a dislodged and fractured leaflet was confirmed.Both leaflets were dislodged from the orifice and one leaflet was also fractured.No other damage was noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.While the root cause of the leaflet dislodgement could not be conclusively determined, there was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflets or orifice damage.The damage may have been caused by some external force applied to the valve which overstressed the carbon material.

Brand Name
MASTERS SERIES CAVGJ,AUS TRALIAN,27MM
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key10864525
Report Number2648612-2020-00119
Device Sequence Number11478881
Product Code LWQ
UDI-Device Identifier05414734006422
UDI-Public05414734006422
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Model Number27CAVGJ-514 00
Device Catalogue Number27CAVGJ-514 00
Device Lot Number7315864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer01/13/2021
01/29/2021
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date01/14/2021
02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1